Alert archive / California / Wind Advisories in 2017
Wind Advisory 33, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Oct 8, 2017, 10:11 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2017, 10:11 PM PDT (05:11 UTC)
- Expired
- Oct 9, 2017, 11:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
363 WWUS76 KSTO 090511 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1011 PM PDT Sun Oct 8 2017 ...Windy over Interior Northern California into Monday... .High pressure building inland will result in areas of strong north to east winds over Interior Northern California overnight and into Monday morning. Winds will be strongest in the mountains and foothills overnight, and will continue strong in the Delta and through the Carquinez Strait area. CAZ015-090615- /O.CAN.KSTO.WI.Y.0032.000000T0000Z-171009T0800Z/ Northern Sacramento Valley- Including the cities of Redding and Red Bluff 1011 PM PDT Sun Oct 8 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. Winds have decreased in the northern Sacramento Valley. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ018-091800- /O.NEW.KSTO.WI.Y.0033.171009T0511Z-171009T1800Z/ Carquinez Strait and Delta- Including the city of Fairfield/Suisun 1011 PM PDT Sun Oct 8 2017 ...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT MONDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect until 11 AM PDT Monday. * TIMING...Strong and gusty northerly winds continue into Monday morning. Winds decrease by late Monday morning and afternoon. * WINDS...North to northeast 20 to 30 mph with gusts to 40 mph. * IMPACTS...Blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 mph and gusts to 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ064-066-068-069-091600- /O.CON.KSTO.WI.Y.0032.000000T0000Z-171009T1600Z/ Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Lakeport, Paradise, Chester, Quincy, and Blue Canyon 1011 PM PDT Sun Oct 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * TIMING...Winds increase this evening with strongest wind occurring overnight into early Monday morning. * WINDS...Northeast wind 20 to 40 mph with local gusts up to 55 mph. * IMPACTS...Blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 to 39 mph or gusts 40 to 57 mph are possible. Winds this strong can cause blowing debris and make driving difficult, especially for high profile vehicles. Secure lose objects that could be damaged by the wind, and use extra caution driving. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
2 follow-up statements
275 WWUS76 KSTO 091017 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 317 AM PDT Mon Oct 9 2017 CAZ064-066-068-069-091600- /O.CON.KSTO.WI.Y.0032.000000T0000Z-171009T1600Z/ Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Lakeport, Paradise, Chester, Quincy, and Blue Canyon 317 AM PDT Mon Oct 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * TIMING...Strong gusty northeast winds continue this morning before decreasing by late morning. * WINDS...Northeast wind 20 to 40 mph with local gusts up to 55 mph. * IMPACTS...Blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 mph and gusts to 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ018-091800- /O.CON.KSTO.WI.Y.0033.000000T0000Z-171009T1800Z/ Carquinez Strait and Delta- Including the city of Fairfield/Suisun 317 AM PDT Mon Oct 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * TIMING...Strong and gusty northerly winds continue this morning. Winds decrease this afternoon. * WINDS...North to northeast 20 to 30 mph with gusts to 40 mph. * IMPACTS...Blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 mph and gusts to 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
782 WWUS76 KSTO 091603 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 903 AM PDT Mon Oct 9 2017 CAZ064-066-068-069-091715- /O.EXP.KSTO.WI.Y.0032.000000T0000Z-171009T1600Z/ Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Lakeport, Paradise, Chester, Quincy, and Blue Canyon 903 AM PDT Mon Oct 9 2017 ...WIND ADVISORY HAS EXPIRED... The National Weather Service in Sacramento has expired the Wind Advisory. Winds have decreased. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ018-091800- /O.CON.KSTO.WI.Y.0033.000000T0000Z-171009T1800Z/ Carquinez Strait and Delta- Including the city of Fairfield/Suisun 903 AM PDT Mon Oct 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * TIMING...Strong and gusty northerly winds continue this morning. Winds decrease this afternoon. * WINDS...North to northeast 20 to 30 mph with gusts to 40 mph. * IMPACTS...Blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 mph and gusts to 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 8, 2:17 PM PDT, 7 hours 54 minutes earlier.
Area forecast discussion, Oct 8, 2:17 PM PDT, 7 hours 54 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 217 PM PDT Sun Oct 8 2017 .SYNOPSIS... Cooler and windy today into tonight with increased fire weather danger. Breezy early Monday with near normal temperatures, then lighter wind with below normal temperatures by middle of the week. && .DISCUSSION... Windy conditions will continue in the valley into the evening hours before tapering. The winds over the west side of the valley look like they will take a little bit longer to settle down but will remain breezy overnight. Further north the winds look like they would stay up past midnight so have extended the advisory until 1 am. The mountain and foothill winds will be on the increase this evening. Southern Lake County looks like they will start to get stronger winds slightly earlier than other mountain and foothill areas. The winds will help to keep overnight lows warmer tonight for a number of valley and foothill locations. Some of the colder mountain valleys will be chilly and cool into the mid to upper 20s. Much lighter northerly flow is expected for most of the day in the valley on Monday. A dry trough will be deepening from the Pacific Northwest and will result in reversing the flow in the valley by evening. The trough will deepen over the area Tuesday and Wednesday to bring a cooling trend for the daytime highs can cooler nighttime lows. Winds behind the front on Wednesday will return to a northerly direction and become breezy. && .EXTENDED DISCUSSION (Thursday THROUGH Sunday) Upper level troughing will continue to bring cooler temperatures to interior NorCal through most of the extended period. An embedded shortwave will make its way along the trough allowing the trough to deepen over California into Friday. Disagreement among long range models leads to low confidence in the exact timing and impacts of this system. Recent model runs are trending drier for interior NorCal than previous runs. Have continued to limit slight precipitation chances to the northern counties and mountains for Friday. Otherwise, the main impacts will be cooler temperatures and slightly gustier winds. Daytime temperatures Thursday and Friday will be 7 to 12 degrees below normal in the valley and up to 15 degrees below normal over the higher elevations. As the trough moves east and ridging builds again, temperatures begin to warm Saturday and will return to seasonal normals by Sunday. Breezy north valley winds are expected to return Saturday. HEC && .AVIATION... VFR conditions next 24 hours. Increasing north winds today 25 to 40 kts by 18z. Winds decreasing slowly after 00z Monday for northern San Joaquin valley. Gusts 20 to 25 kts possible for Sacramento valley overnight. && .STO WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 PM this evening to 5 PM PDT Monday for Carquinez Strait and Delta-Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Eastern Mendocino NF-Eastern Portion of Shasta/Trinity NF-Lake County Portion of Lake-Napa-Sonoma Unit-Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units-Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta- Trinity and Butte Units-Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak-Beckworth Peak)-Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-Glenn Unit- Southern Motherlode From 1000 to 3000 Ft. Includes portions of Calaveras-Tuolumne Unit-Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Stanislaus NF West of the Sierra Crest. Wind Advisory from 7 PM this evening to 9 AM PDT Monday for Clear Lake/Southern Lake County-Northeast Foothills/Sacramento Valley-West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Wind Advisory until 9 PM PDT this evening for Carquinez Strait and Delta-Central Sacramento Valley-Southern Sacramento Valley. Wind Advisory until 1 AM PDT Monday for Northern Sacramento Valley. &&
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.